U.S. doctors online nowAsk doctors free
San Francisco, CA
A 25-year-old female asked:

i had the mirena (levonorgestrel) iud inserted 8 months ago and i'm still spotting every day. bleeding gets worse after intercourse. is this normal?

1 doctor answer1 doctor weighed in
Dr. Walter Kobasa
Obstetrics and Gynecology 37 years experience
yes: Not uncommon to have spotting with the mirena (levonorgestrel). Some times after intercourse you can have heavier spotting. If contiues get checked.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Mar 2, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.